Jump to content
CrazyBoards.org

Recommended Posts

Lately the sedation and dosage inverse relationship is coming up a lot in the forum chats related to Seroquel. People swear that its more sedating at low doses and gets less and less sedative as the doses gets higher. They explain this bizarre behaviour of serouel at low doses by attributing it to its higher affinity for the histamine receptors. As far as sedation is concerned i'm okay with that. 

My concern is that, Histamine receptors are also directly linked to appetite regulation, and also the regular use of antihistamines is linked to senility at old age (or so i've read). Given that at low doses, such as mine 50 mg, and its high affinity to bind to the histamine receptors, Does that mean it'll also cause more elevation in appetite at low doses? 

given its antihistamine properties and its link to possible degeneration of Brain function , should i maybe look to an alternative medicine in the long term scheme? 

I understand that i should be asking all these questions to my doctor. But i live in India, and unfortunately the doctors for treating mental health disorders are scant out here, probably because the occurrence of all such mental health disorders is extremely rare out here. 

The few Pdoc's that i do find, are usually not that concerned about explaining the side effects ( or sometimes even admitting that there are any side effects). Like for example my old pdoc denied that Seroquel increases appetite at all. Even after taking it for a few months when I told him plain that IT IS very much elevating my appetite, i feel it every night when i want to binge on carbs, and i cant stop it, he still refuses to accept it. Says its the best AP when it comes to not causing weight gain and what im feeling is all in my mind, not real. So you see my dilemma. I rely on my own research to protect myself from all the nasty side effects that comes with psych meds. But that doesn't always work, theres just so much research out there, its overwhelming, and confusing often times. So Crazyboards has been a blessing for me. People are very informative in here. I trust the personal anecdotes and experiences shared by members more than any doctor or research article. So any advice, thoughts you can share will be very much appreciated.
Ravdeep Singh is online now Report Post  
Link to comment
Share on other sites

I don't know that I can help much, but when you said your doctor said your appetite was all in your mind and not real I got really mad at your doctor. First of all it is common knowledge that Seroquel frequently increases appetite and there is the real possibility of weight gain. But what got me really mad is a doctor saying your feelings are in your mind and therefore not real. I can maybe understand saying that if you are talking about hallucinations not being real, but everyone's perceptions about their hunger comes from their mind. Of course your appetite is real and in your head at the same time. 

I wish I knew more about your other questions about Seroquel. There are members here who know much more about the science of how some of our medications work. I notice one person, mikrw33, often has very detailed knowledge. Hopefully one of them will see this post and can answer some of your questions. Just anecdotally my son gained about 60 pounds on Seroquel. I don't remember how much I gained, I don't think it was much if any.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...